MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample has been requested to be returned to the manufacturer but has not been received; therefore, an evaluation is anticipated, but has not yet begun.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample has not been received for evaluation.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.If additional information and/or the sample is received, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a non-calcified common iliac artery, with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, allegedly the balloon ruptured before being inflated to nominal pressure.The health care professional (hcp) gained patient access through the patient's right groin with a 7 french cordis brite tip introducer sheath over an angio dynamics j-tip guidewire.The hcp predilated the target lesion with a boston scientific mustang balloon.It is unknown if the hcp applied negative pressure to the lutonix dcb prior to or during advancement to the target lesion.The hcp retracted the ruptured balloon without further complications.Another lutonix dcb was used to complete the patient's procedure.The sample will be requested to be returned for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: the event description was changed from "the sample will be requested to be returned for evaluation." to "the sample was returned for evaluation." analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed no identifiable damage.Functional testing of the balloon portion of the catheter was performed revealing a longitudinal material rupture was present from the distal to the proximal balloon bonds.The edges of the longitudinal material rupture were smooth.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample has been received for evaluation.A longitudinal material rupture was present through the entire length of the balloon.The hcp retracted the ruptured balloon from the patient without complications.It is unknown if the hcp applied negative pressure to the lutonix dcb prior to or during advancement to the target lesion.The hcp reported the balloon ruptured prior to being inflated to nominal pressure based on the original report, although, writing on the outer box presents the balloon was likely inflated to 10-11 atmospheres during the procedure.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.If additional information and/or the sample is received, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a non-calcified common iliac artery, with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, allegedly the balloon ruptured before being inflated to nominal pressure.The health care professional (hcp) gained patient access through the patient's right groin with a 7 french cordis brite tip introducer sheath over an angio dynamics j-tip guidewire.The hcp predilated the target lesion with a boston scientific mustang balloon.It is unknown if the hcp applied negative pressure to the lutonix dcb prior to or during advancement to the target lesion.The hcp retracted the ruptured balloon without further complications.Another lutonix dcb was used to complete the patient's procedure.The sample was returned for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: the event description was changed from "it was reported that during an angioplasty procedure of a non-calcified common iliac artery,." to "it was reported that during an off-label angioplasty procedure of a non-calcified common iliac artery,." as well as the event description changed from "the sample will be requested to be returned for evaluation." to "the sample was returned for evaluation." analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed no identifiable damage.Functional testing of the balloon portion of the catheter was performed revealing a longitudinal material rupture was present from the distal to the proximal balloon bonds.The edges of the longitudinal material rupture were smooth.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample has been received for evaluation.A longitudinal material rupture was present through the entire length of the balloon.The hcp retracted the ruptured balloon from the patient without complications.It is unknown if the hcp applied negative pressure to the lutonix dcb prior to or during advancement to the target lesion.The hcp reported the balloon ruptured prior to being inflated to nominal pressure based on the original report, although, writing on the outer box presents the balloon was likely inflated to 10-11 atmospheres during the procedure.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.If additional information and/or the sample is received, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that during an off-label angioplasty procedure of a non-calcified common iliac artery, with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, allegedly the balloon ruptured before being inflated to nominal pressure.The health care professional (hcp) gained patient access through the patient's right groin with a 7 french cordis brite tip introducer sheath over an angio dynamics j-tip guidewire.The hcp predilated the target lesion with a boston scientific mustang balloon.It is unknown if the hcp applied negative pressure to the lutonix dcb prior to or during advancement to the target lesion.The hcp retracted the ruptured balloon without further complications.Another lutonix dcb was used to complete the patient's procedure.The sample was returned for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7571344
Report Number3006513822-2018-00140
Device Sequence Number1980254
Product Code PRC
UDI-Device Identifier00801741135484
UDI-Public(01)00801741135484
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2019
Device Model Number9010
Device Catalogue NumberLX3575940V
Device Lot NumberGFBS3457
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/29/2018
07/20/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/19/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight130